Alert archive / Kansas / High Wind Warnings in 2010
High Wind Warning 5, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Dec 10, 2010, 8:38 PM CST for 8 counties in Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 10, 2010, 8:38 PM CST (02:38 UTC)
- Expired
- Dec 10, 2010, 11:47 PM CST
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Gove County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 60 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 8:40 PM CST | NON-TSTM WND GST 46 | Goodland, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WWUS73 KGLD 110238 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 738 PM MST FRI DEC 10 2010 ...HIGH WIND WARNING IN EFFECT FOR PARTS OF NORTHWEST KANSAS... KSZ013>015-027>029-041-042-110600- /O.NEW.KGLD.HW.W.0005.101211T0238Z-101211T0600Z/ SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...GOODLAND...COLBY...HOXIE... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 738 PM MST FRI DEC 10 2010 /838 PM CST FRI DEC 10 2010/ ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. * TIMING/DURATION...HIGH WINDS ARE EXPECTED OVER THE NEXT THREE HOURS AS A COLD FRONT PASSES. * PEAK WINDS...BRIEF WIND GUSTS TO 60 MPH ARE EXPECTED AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. WINDS GUSTS TO 50 MPH BEHIND THE FRONT WILL CONTINUE TO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$
3 follow-up statements
001 WWUS73 KGLD 110302 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 802 PM MST FRI DEC 10 2010 ...HIGH WIND WARNING IN EFFECT FOR PARTS OF NORTHWEST KANSAS... KSZ013-110415- /O.CAN.KGLD.HW.W.0005.000000T0000Z-101211T0600Z/ SHERMAN- INCLUDING THE CITY OF...GOODLAND 802 PM MST FRI DEC 10 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS HAVE SUBSIDED ACROSS SHERMAN COUNTY AS A COLD FRONT MOVES RAPIDLY TO THE SOUTH OF THE AREA. WHILE STRONG WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN A FEW AREAS...WIND GUSTS IN EXCESS OF 60 MPH ARE NO LONGER EXPECTED. $$ KSZ014-015-027>029-041-042-110600- /O.CON.KGLD.HW.W.0005.000000T0000Z-101211T0600Z/ THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...COLBY...HOXIE...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 802 PM MST FRI DEC 10 2010 /902 PM CST FRI DEC 10 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. * TIMING/DURATION...HIGH WINDS ARE AS A COLD FRONT SWEEPS ACROSS THE AREA. THE STRONGEST WINDS WILL OCCUR DIRECTLY BEHIND THE FRONT AND WILL PERSIST FOR AROUND AN HOUR AS THE FRONT PASSES. * PEAK WINDS...BRIEF WIND GUSTS TO 60 MPH ARE EXPECTED AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. WINDS GUSTS TO 50 MPH BEHIND THE FRONT WILL CONTINUE TO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$
584 WWUS73 KGLD 110333 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 833 PM MST FRI DEC 10 2010 ...HIGH WIND WARNING IN EFFECT FOR PARTS OF NORTHWEST KANSAS... KSZ014-015-027-110445- /O.CAN.KGLD.HW.W.0005.000000T0000Z-101211T0600Z/ THOMAS-SHERIDAN-WALLACE- INCLUDING THE CITIES OF...COLBY...HOXIE...SHARON SPRINGS 833 PM MST FRI DEC 10 2010 /933 PM CST FRI DEC 10 2010/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS HAVE SUBSIDED ACROSS THOMAS...SHERIDAN...AND WALLACE COUNTIES AS A COLD FRONT MOVES RAPIDLY TO THE SOUTH OF THE AREA. WHILE STRONG WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN A FEW AREAS...WIND GUSTS IN EXCESS OF 60 MPH ARE NO LONGER EXPECTED.. $$ KSZ028-029-041-042-110600- /O.CON.KGLD.HW.W.0005.000000T0000Z-101211T0600Z/ LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...OAKLEY...QUINTER...TRIBUNE...LEOTI 833 PM MST FRI DEC 10 2010 /933 PM CST FRI DEC 10 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. * TIMING/DURATION...HIGH WINDS ARE AS A COLD FRONT SWEEPS ACROSS THE AREA. THE STRONGEST WINDS WILL OCCUR DIRECTLY BEHIND THE FRONT AND WILL PERSIST FOR AROUND AN HOUR AS THE FRONT PASSES. * PEAK WINDS...BRIEF WIND GUSTS TO 60 MPH ARE EXPECTED AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. WINDS GUSTS TO 50 MPH BEHIND THE FRONT WILL CONTINUE TO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$
891 WWUS73 KGLD 110547 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1047 PM MST FRI DEC 10 2010 KSZ028-029-041-042-110700- /O.CAN.KGLD.HW.W.0005.000000T0000Z-101211T0600Z/ LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...OAKLEY...QUINTER...TRIBUNE...LEOTI 1047 PM MST FRI DEC 10 2010 /1147 PM CST FRI DEC 10 2010/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS HAVE SUBSIDED ACROSS AS A COLD FRONT MOVES RAPIDLY TO THE SOUTH OF THE AREA. WHILE WIND GUSTS IN AROUND 40 MPH ARE POSSIBLE IN A FEW AREAS...WIND GUSTS IN EXCESS OF 60 MPH ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Dec 10, 5:19 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 10, 5:19 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 419 PM MST FRI DEC 10 2010 .DISCUSSION... 223 PM MST FRI DEC 10 2010 EARLY AFTERNOON ANALYSIS OF WATER VAPOR IMAGERY/UPPER AIR DATA INDICATED A PROGRESSIVE FLOW REGIME ACROSS THE CONUS. POTENTIAL MID LEVEL SHORTWAVE TROUGH CONTINUES TO TRANSLATE SOUTHEASTWARD ACROSS THE NORTHERN ROCKIES/NORTHERN PLAINS. A SURFACE COLD FRONT ASSOCIATED WITH THIS SHORTWAVE TROUGH CONTINUES TO PUSH SOUTHEASTWARD AS WELL TOWARD THE FORECAST AREA. PRIMARY FORECAST CONCERN WILL REVOLVE AROUND THE NORTHERN PLAINS SHORTWAVE TROUGH AND IT'S ASSOCIATED IMPACT ON THE FORECAST AREA. SHORT-RANGE GUIDANCE IS IN REASONABLE AGREEMENT ON FROPA TIMING WITH IT REACHING THE NORTHWEST TIP OF THE FORECAST AREA AFTER 00Z AND THROUGH THE FORECAST AREA BY 06Z. HAVE GONE AHEAD AND INSERTED SLIGHT CHANCE POPS OVER THE FAR NORTHERN ZONES THROUGH 06Z. NAM/EC 295K ISENTROPIC ASCENT INDICATES BRIEF PERIOD OF ROBUST FORCING FOR ASCENT TIED TO FROPA WITH CONDENSATION PRESSURE DEFICITS FALLING TO LESS THAN 10 MB. WHILE BUFR POINT SOUNDINGS ARE LESS THAN IMPRESSIVE WITH REGARD TO AVAILABLE MOISTURE...FELT THERE IS AN OUTSIDE SHOT AT LIGHT RAIN/LIGHT SNOW FOR A BRIEF PERIOD OF TIME. STRONGEST FORCING FOR ASCENT GETS SHUNTED EAST OF THE FORECAST AREA BEYOND 06Z WITH THE EXCEPTION OF OVER FAR WESTERN PORTIONS OF THE COLORADO COUNTIES WHERE SLIGHT CHANCE POPS REMAIN IN PLACE THROUGH 12Z. CONTEMPLATED ADDING FLURRIES IN FOR THE FORECAST AREA THROUGH THE DAY SATURDAY BUT STRONG FORCING FOR SUBSIDENCE THROUGH THE COLUMN AND LIMITED NEAR-SURFACE MOISTURE PRECLUDED THAT. TEMPS SATURDAY SHOULD FALL THROUGH THE DAY SO REINSERTED NON- DIURNAL TREND WITH HIGHS REALIZED AT 14Z AND FALLING BEYOND THAT TIME PERIOD. NORTHWESTERLY WINDS WILL BE STRONG AND GUSTY BUT SHOULD REMAIN JUST BELOW ADVISORY CRITERIA. ANTICIPATE SUSTAINED WINDS IN THE 20 TO 30 MPH RANGE WITH GUSTS OF 40 TO PERHAPS 45 MPH BEFORE DIMINISHING DURING THE LATE AFTERNOON HOURS AS THE PRESSURE GRADIENT DECREASES. EXPECT OVERNIGHT LOWS SATURDAY NIGHT TO FALL INTO THE SINGLE DIGITS OVER AT LEAST THE EASTERN HALF WHICH WILL BE CLOSER TO THE SURFACE HIGH. WINDS BECOME SOUTHWESTERLY/WESTERLY OVER THE WESTERN HALF OF THE FORECAST AREA WHICH SHOULD KEEP TEMPS UP A FEW DEGREES. GRADUAL WARMING TREND BEGINS ON SUNDAY WITH COOLER TEMPS HANGING TOUGH OVER THE FAR EASTERN ZONES. WESTERN HALF OF THE FORECAST AREA SHOULD REACH THE LOWER TO MIDDLE 40S. MID/UPPER CLOUDS WILL LIKELY PREVENT FURTHER WARMING FOR THESE AREAS. MID/UPPER RIDGE ATTEMPTS TO BUILD OVER THE SOUTHWEST MONDAY AND TUESDAY WITH THE CENTRAL HIGH PLAINS ON THE NORTHEASTERN PERIPHERY OF IT. SOUTHERLY NEAR-SURFACE FLOW PATTERN/RISING HEIGHTS WILL BE CONDUCIVE FOR WARMING TEMPS. PROGGED H85/925 TEMPS WOULD BE SUPPORTIVE OF MID TO UPPER 50S OVER THE WESTERN HALF WITH TEMPS NEAR 50 OVER THE FAR EASTERN ZONES. DRY CONDITIONS SHOULD PREVAIL THROUGH WEDNESDAY EVENING WHEN A COLD FRONT WILL TRANSLATE THROUGH THE FORECAST AREA. ENOUGH FORCING FOR ASCENT OVER THE NORTHWEST HALF OF THE FORECAST AREA WEDNESDAY NIGHT TO JUSTIFY SLIGHT CHANCE POPS. FORCING IS CONFINED TO THE EASTERN COLORADO COUNTIES THROUGH THE DAY THURSDAY SO KEPT SLIGHT CHANCE POPS GOING THERE. COOL AIR REMAINS IN PLACE FOR THE DAY FRIDAY WITH TEMPS ACROSS THE FORECAST AREA STRUGGLING TO REACH THE 40 DEGREE MARK. FOLTZ && .AVIATION... 419 PM MST FRI DEC 10 2010 FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD. A COLD FRONT WILL MOVE THROUGH THE TERMINALS NEAR 03-04Z...INCREASING NORTHWESTERLY WINDS AND LOWERING CEILINGS. BEHIND THE FRONT...PREVAILING WINDS ARE EXPECTED TO INCREASE FURTHER. BASED ON CHANGES IN WIND SPEED AND DIRECTION AFTER 07-08Z...COULD NOT JUSTIFY ADDING ANOTHER LINE FOR THIS PERIOD. WIND DIRECTION SHOULD REMAIN NNW-NW AND THE HIGHEST SPEEDS DURING THE DAY CURRENTLY APPEAR TO BE SIMILAR TO THE HIGHEST WINDS TONIGHT. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Dec 10, 5:29 AM CST, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 429 AM MST FRI DEC 10 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 429 AM MST FRI DEC 10 2010 /529 AM CST FRI DEC 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:57 PM CST | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Logan, Rawlins, Sheridan, Sherman and 2 more | 42 min |
| Dec 11, 4:27 AM CST | Wind Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 13 hr |
Nearby
High Wind Warnings in Kansas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.